Inventiones mathematicae

, Volume 104, Issue 1, pp 179-199

First online:

Stable rationality of certain PGLn-quotients

  • Christine BessenrodtAffiliated withFachbereich Mathematik, Universität Duisburg
  • , Lieven Le BruynAffiliated withDepartment Wiskunde U.I. Antwerpen

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


Stable rationality of the field of matrix invariants ℂM n ×M n ) PGL n is proved forn=5 andn=7. In combination with existing results this shows that ℂ (V) PGL n is stably rational wheneverV is an almost free representation ofPGL n andn divides 420=22·3·5·7.